Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 147, NWS Nashville, TN

June 27, 2001Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2001, 4:05 PM CDT for Wilson County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2001, 4:05 PM CDT (21:05 UTC)
Expired
Jun 27, 2001, 4:35 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Wilson County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:30 PM CDTThunderstorm Wind 50 ENorth Portion, TNTree was blown down near Friendship Christian School.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 272105
SVRBNA
TNC189-272135-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEBANON

* UNTIL 435 PM CDT

* AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTH OF LEBANON...OR ABOUT 12 MILES
  NORTH OF MURFREESBORO...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER LEBANON BY 430 PM CDT
  NEAR WATERTOWN BY 430 PM CDT

$$
15
LAT...LON 3606 8654 3594 8628 3614 8604 3627 8640

f

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 27, 3:00 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT WED JUN 27 2001

TSTMS MOST NUMEROUS THIS AFTERNOON IN OUR NWRN COUNTIES, INVOF
UPPER LOW AND HIGH CAPE VALUES, AND OVER CUMBERLAND PLATEAU, WHERE
A SECOND CAPE MAXIMA EXISTS.

ALL MODELS SHOW UPPER LOW CONTINUING ITS WESTWARD TREK NEXT SEVERAL
DAYS, ENDING UP IN SOUTH-CENTRAL MO BY FRIDAY MORNING. EXPECT
A MAJORITY OF TSTMS TO REMAIN IN CLOSE PROXIMITY TO THE LOW. HOWEVER,
BLV A BAND OF HIGH 700-500MB RH, WHICH SWINGS NEWD ACROSS MIDDLE
TN THURSDAY, WILL PROVIDE A JUICY ATMOSPHERE, ONCE AGAIN CONDUCIVE
FOR SCTD AFTERNOON TSTMS. THUS, WILL PROBABLY BUMP POPS UP TO NEAR
50% FOR THURSDAY BUT TREND MORE TOWARD CLIMO ON FRIDAY.

BNA BB 064/083 067/086 068 19252
CSV BB 060/082 063/083 065 19252

.BNA...NONE.

In the hours before

Local storm report, Jun 27, 12:30 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1230 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    BEAVER HILL               TN   WIND DAMAGE
06/26/01   OVERTON                        LARGE TREE DOWN

0530 PM    5SW BYRDSTOWN             TN   WIND DAMAGE
06/26/01   PICKETT                        TREES AND LARGE LIMBS
                                          DOWN IN OAK GROVE

0545 PM    4 NE BYRDSTOWN            TN   WIND DAMAGE
06/26/01   PICKETT                        FEW TREES AND POWER
                                          LINES DOWN IN RED HILL

0545 PM    LONEWOOD                  TN   .75 INCH HAIL
06/26/01   VAN BUREN

0550 PM    3 S MONTEREY              TN   .75 INCH HAIL
06/26/01   PUTNAM

0555 PM    2 E ALGOOD                yTN   TREES DOWN BETWEEN
06/26/01   PUTNAM                         BROTHERTON AND
                                          PARRAGON

JDG
Local storm report, Jun 27, 2:20 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
220 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    GREENWOOD                 TN   60 MPH TSTM WIND GUST
06/27/01   JACKSON                        SHERIFF'S OFFICE REPORTED
                                          TREES DOWN.

JAO
Local storm report, Jun 27, 3:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
311 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
I
0255 PM    6 SSE ERIN                TN   .75 INCH HAIL
06/27/01   HOUSTON                        SHERIFF'S OFFICE REPORTED
                                          DIME SIZE HAIL.

JAO
Local storm report, Jun 27, 3:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
353 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0341 PM    WOODLAWN                  TN   70 MPH TSTM WIND GUST
06/27/01   MONTGOMERY                     911 CENTER REPORTED A TREE
                                          DOWN IN WOODLAWN AND NORTH
                                          CLARKSVILLE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:46 PM CDTFlash Flood WarningOHXWhite119 min
Jun 27, 1:47 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam28 min
Jun 27, 2:20 PM CDTSevere Thunderstorm WarningOHXClay, Jackson25 min
Jun 27, 2:24 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys51 min
Jun 27, 2:52 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart38 min
Jun 27, 3:16 PM CDTTornado WarningOHXMontgomery29 min
Jun 27, 4:03 PM CDTSevere Thunderstorm WarningOHXDickson27 min
Jun 27, 4:10 PM CDTSevere Thunderstorm WarningOHXDavidson35 min
Jun 27, 4:31 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson29 min
Jun 27, 4:37 PM CDTSevere Thunderstorm WarningOHXCheatham23 min
Jun 27, 4:58 PM CDTSevere Thunderstorm WarningOHXRobertson32 min
Jun 27, 5:48 PM CDTTornado WarningOHXSmith27 min
Jun 27, 6:24 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.